A forum for advanced pancreatic cancer issues

Moderator: volmod

Forum rules
Please see the messages in our "Rules" section

The posts on this discussion board are made by members of the General Public and are not intended to constitute medical advice
francis
Posts: 22
Joined: Wed Apr 11, 2012 9:19 pm

confused about medication

Postby francis » Mon May 14, 2012 5:18 pm

Please help me understand the medication my mother is on. She's on MST and Metroclomide (spelling?) and Lomaprazole (spelling) She is constantly being sick (even after a week in hospital on syringe driver. She now takes them orally.) and went to out of ours GP yesterday who said it looked like she had a water infection as her urine was very dark and she was a bit sensitive over her bladder with some discomfort while going. When he tested it he said there was blood in it along with a couple of other things that I don't recall and put her on anti biotics.

I have just looked MST and it say's that not to use this medication if you have liver disease, well she has liver mets. Does that count? Also says avoid taking anti biotic 2 hours before and after MST - They didn't tell us that!?

It also says get emergency help if there is any weakness or slurred speech, she has both of these.

Also says it can serious side effects on stomach, she has had an ulcer and suspects she has another one.

Also says call doctor at once if vomit looks like coffee grounds, she's had that too.

says ask doctor if it's safe to take if you are dehydrated, had that too and is bordering on it again.

Then it lists side effects and when to get emergency help, these are the ones my mother has, SLURRED SPEECH, WEAKNESS, VOMIT THAT LOOKS LIKE COFFE GRAINS, BLOOD IN URIN, ON GOING NAUSEA OR VOMITING AND DARK URINE.

Surely they know what they are doing and there must be reason for this????????

ali
Posts: 90
Joined: Sat Jun 25, 2011 9:22 am

Re: confused about medication

Postby ali » Mon May 14, 2012 8:45 pm

Hi
So sorry your mum is having all these terrible symptoms.
I posted to you when you first joined and have just read it again.
I would get a Doctor back out to your mum (sounds as if she is back home ).
The side effects of the drugs wont really matter at the moment--main thing is --she should be made more comfortable eg.Patches are available etc. or back on a syringe driver.
NO person should be left to suffer the symptoms you are describing,your mum requires and deserves special/palliative care
AND as said many times on these boards--sometimes "one" has to push for it.
Helen
xx

jenna
Posts: 6
Joined: Wed Apr 11, 2012 3:37 pm

Re: confused about medication

Postby jenna » Tue May 15, 2012 12:37 pm

Francis would definately need to contact the GP again. Your mum needs specialist nurse also involved who will liase with GP and try different combinations of medication. with your mum being so sick she will end up dehydrated and may need fluids either IV or sub cut, so early intervention to stop the vomiting is a key feature. Keep pushing to get the best care for her . Very distressing for you and l trust you and your mum will get all the help you need right now.

PCUK Nurse Jeni
Posts: 1088
Joined: Mon Jun 14, 2010 1:30 pm

Re: confused about medication

Postby PCUK Nurse Jeni » Tue May 15, 2012 4:50 pm

Hi Francis,

Sorry to hear about your mum.

The Lanzoprazole (or omeprazole, whichever it is) is a drug which is given to protect the lining of the stomach, which should protect it from the effects of developing an ulcer . Since she is on these, and still having coffee ground vomit, then you would need to get the doctor involved and mention that what she is bringing up looks like coffee ground. Don't worry too much about the side effects of the MST as Helen said. MST is used in cancer frequently, and the proportion of people who will have some degree of liver damage will be high. Also, the side effects of nausea and vomiting can be attributed to the drug especially after starting it. Has she been started on it recently? Some of these symptoms may be disease related also.

Hope you get some answers soon.

Jeni.

ali
Posts: 90
Joined: Sat Jun 25, 2011 9:22 am

Re: confused about medication

Postby ali » Tue May 15, 2012 9:34 pm

Hi Francis
Hoping your mum has been seen by a Doctor and has more appropriate medication and less symptoms--it is only what she deserves!
Take care
Helen
X


Hi Jenni
Glad you commented on my post ,always worry I might give the wrong suggestion/advice to the boards,hopefully not as I know what we were going through this time last year.
Unfortunately ,greatly saddened by the increase in joining members since last June
thanks
Helen
X